TARU PUBLICATIONS
Journal of Discrete Mathematical Sciences and Cryptography cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0065·ISSN (Print): 0972-0529

Monthly Journal: Publishes theoretical and applied research in all areas of Discrete Mathematical Sciences, Cryptography, Combinatorics, Elliptic Curves and Information Security.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Development of combinatorial algorithms based on the χ(G) chromatic number for graph coloring issues

, * , , , ,

* Corresponding author · click or hover a name for details

pp. 243–251Vol. 29Issue 1January 2026DOI: 10.47974/JDMSC-2480 Crossmark XML
Received:
09 Apr 2025
Published Online:
15 Jan 2026
Article type:
Research Article
Language:
EN
Article no.:
JDMSC-2480
Pages:
243–251

Abstract

Graph colouring is a combinatorial optimisation problem that colours each vertex such that no two close vertices have the same colour while using the fewest hues feasible. The chromatic number (χ(G)) represents the minimal colour required for this kind of colouring. This paper explores the development and enhancement of χ(G)-based combinatorial algorithms for efficient graph colouring. The recommended solution uses heuristics and predictable combinatorial structures to handle colouring complexity, particularly in large and sparse networks. Comparisons with greedy and DSATUR approaches show that the unique methodology finds optimum colour assignments faster and uses fewer computer resources. Graph features including order, density, and maximum degree Δ(G) are evaluated to determine their impact on algorithm performance. Analytical analysis shows that adaptive colour-class merging and symmetry breaking may be utilised to actively change the combinatorial structure of \u03c7(G). These methods may improve frequency assignment, timetabling, register allocation, and network architecture design.

Keywords

Subject Classifications

05C15

References

[1] C. Obreja, “Results on graceful chromatic number for particular graphs,” in Proceedings of the 22nd International Symposium on Symbolic and Numeric Algorithms for Scientific Computing (SYNASC), Timișoara, Romania, pp. 109–116 (2020).
[2] L. Wang and J. Li, “Vertex reducible total coloring algorithm for random graphs,” in Proceedings of the IEEE 7th Information Technology and Mechatronics Engineering Conference (ITOEC), Chongqing, China, pp. 459–463 (2023).
[3] V. Iyer, A. Santha, and K. P. Thilagavathy, “Some results on achromatic and b-chromatic colouring of graphs of some finite rings,” in Proceedings of the 2nd International Conference on Advances in Electrical, Electronics, Communication, Computing and Automation (ICAECA), Coimbatore, India, pp. 1–5 (2023).
[4] K. P. Thilagavathy, “The b-chromatic number of amalgamation product of graphs,” in Proceedings of the 2nd International Conference on Advances in Electrical, Electronics, Communication, Computing and Automation (ICAECA), Coimbatore, India, pp. 1–4 (2023).
[5] R. Mincu, C. Obreja, and A. Popa, “The graceful chromatic number for some particular classes of graphs,” in Proceedings of the 21st International Symposium on Symbolic and Numeric Algorithms for Scientific Computing (SYNASC), p. 109–115 (2019).
[6] J. Li, S. Zhang, R. Luo, and L. Lan, “Algorithm for adjacent vertex sum reducible edge coloring of random graphs,” Engineering Letters, vol. 30, no. 2 (2022).
[7] R. R. Saxena, “Enumeration technique for set covering problems: a combinatorial approach,” Journal of Interdisciplinary Mathematics, vol. 9, no. 2, pp. 421–430 (2006).
[8] B. Sampath, D. Ayyappa, G. Kavya, B. Rabins, and K. G. Chandu, “ADGAN++: A deep framework for controllable and realistic face synthesis,” International Journal of Advanced Computer Engineering and Communication Technology, vol. 14, no. 1, pp. 30–38 (2025).
[9] X. Tang, J. Zhou, Y. Qiu, X. Liu, Y. Shi, and J. Zhao, “One edge at a time: A novel approach towards efficient transitive reduction computation on DAGs,” IEEE Access, vol. 8, pp. 38010–38022 (2020).
[10] M. Gionfriddo, “A remarkable connection between k-permutations and colourings of graphs,” Journal of Interdisciplinary Mathematics, vol. 14, no. 1, pp. 95–104 (2011).

Views: 335Downloads: 135Citations: 0